Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The strict dual of $ B\sp*$-algebras


Author: John W. Davenport
Journal: Proc. Amer. Math. Soc. 65 (1977), 309-312
MSC: Primary 46K05; Secondary 46E99
DOI: https://doi.org/10.1090/S0002-9939-1977-0632114-2
MathSciNet review: 0632114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If A is a closed two-sided ideal in the $ {B^\ast}$-algebra X, then $ {(X,{\beta _A})^\ast}$ with the strong topology is isomorphic to $ {A^\ast}$, where $ {\beta _A}$ is the strict topology on X.


References [Enhancements On Off] (What's this?)

  • [1] R. C. Buck, Bounded continuous functions on a locally compact space, Michigan Math. J. 5 (1958), 95-104. MR 21 #4350. MR 0105611 (21:4350)
  • [2] R. C. Busby, Double centralizers and extensions of $ {C^\ast}$-algebras, Trans. Amer. Math. Soc. 132 (1968), 79-99. MR 37 #770. MR 0225175 (37:770)
  • [3] C. E. Rickart, General theory of Banach algebras, Van Nostrand, Princeton, N.J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [4] D. C. Taylor, A characterization of Banach algebras with approximate unit, Bull. Amer. Math. Soc. 74 (1968), 761-766. MR 37 #2003. MR 0226413 (37:2003)
  • [5] -, The strict topology for double centralizer algebras, Trans. Amer. Math. Soc. 150 (1970), 633-643. MR 44 #7302. MR 0290117 (44:7302)
  • [6] J.-K. Wang, Multipliers of commutative Banach algebras, Pacific J. Math. 11 (1961), 1131-1149. MR 25 #1462. MR 0138014 (25:1462)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46K05, 46E99

Retrieve articles in all journals with MSC: 46K05, 46E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0632114-2
Keywords: $ {B^\ast}$-algebra, strict topology
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society